Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Lake Charles, LA

March 5, 2011Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 5, 2011, 11:42 AM CST for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2011, 11:42 AM CST (17:42 UTC)
Expired
Mar 5, 2011, 12:45 PM CST
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 8:54 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS54 KLCH 051742
SVRLCH
LAC099-101-051845-
/O.NEW.KLCH.SV.W.0011.110305T1742Z-110305T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CST SAT MAR 5 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...BELLE RIVER...STEPHENSVILLE...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...BURNS POINT...
  BERWICK...BAYOU VISTA...

* UNTIL 1245 PM CST

* AT 1142 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 9 MILES
  SOUTHWEST OF FRANKLIN TO 8 MILES SOUTH OF BURNS POINT...MOVING EAST
  AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARENTON...PATTERSON MEMORIAL AIRPORT...AMELIA AND BAYOU GENEVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2960 9118 2954 9124 2955 9127 2950 9126
      2948 9129 2952 9142 2955 9144 2952 9155
      2961 9154 2964 9156 2964 9165 2974 9162
      2975 9169 2981 9171 2997 9124 2986 9118
      2982 9108 2971 9110 2963 9107
TIME...MOT...LOC 1742Z 259DEG 50KT 2975 9153 2948 9146

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:21 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 5, 9:21 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST SAT MAR 5 2011

.UPDATE...
EARLIER UPPER AIR SOUNDING DATA...AND CURRENT LAPS INFORMATION
SHOW GOOD INSTABILITY AND LOW LEVEL SHEAR AHEAD OF A COLD FRONT
AND ACROSS SOUTH CENTRAL LOUISIANA. ALREADY ONE CELL WITH
IMPRESSIVE ROTATION MOVING INTO ACADIA PARISH. THEREFORE...A
TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL LOUISIANA
UNTIL 4 PM...ALTHOUGH THE SEVERE WEATHER POTENTIAL WILL DECREASE
BEFORE THEN IN THE LAKE CHARLES CWA AS COLD FRONT MOVES THROUGH.

CURRENTLY COLD FRONT IS LOCATED FROM NEAR JASPER TO THE COAST
SOUTH OF HOUSTON. SOME SCATTERED SHOWERS WILL BE POSSIBLE BEHIND
THE FRONT...BUT IT LOOKS LIKE THE MAJORITY OF THE SIGNIFICANT
RAINFALL IS OVER FOR SOUTHEAST TEXAS.

DENSE FOG IS LIFTING OVER THE COASTAL WATERS WITH STORM ACTIVITY
AND IMPENDING FRONTAL PASSAGE. THEREFORE...HAVE LET MARINE DENSE
FOG ADVISORY EXPIRE.

FIRST ZONE/COASTAL UPDATES OF THE DAY ALREADY OUT.

RUA

&&

.PREV DISCUSSION... /ISSUED 425 AM CST SAT MAR 5 2011/

..12Z TAF DISCUSSION...

AVIATION...
SEA FOG HAS PENETRATED INLAND ZONES UP TO BPT/LCH WHERE IFR CONDITIONS
EXIST. TO COMPOUND THE PROBLEM...SHOWERS AND THUNDERSTORMS WORKING OUT
OF COASAL SOUTHEAST TEXAS INTO BEAUMONT AND LAKE CHARLES AREAS AT
THIS WRITING TIME. WILL KEEP THUNDERSTORMS IN FORECAST THROUGH 16Z FOR
WESTERN AREAS INCLUDING BPT AND LCH UNTIL COLD FRONT HAS PASSED.
LOOKS LIKE IFR CONDITIONS WILL TRANSITION INTO MVFR IN THE AFTERNOON
FOR SOUTHEAST TEXAS AND WESTERN LOUISIANA AS LOW CLOUDS WILL REMAIN.

ELSEWHERE...EXPECT AEX...LFT...ARA AREAS TO BOUNCE AROUND THE
IFR/MVFR RANGE FOR THE REMAINDER OF THE MORNING. FRONT EXPECTED TO
REACH EASTERN AREAS THIS AFTERNOON WITH SLOWLY IMPROVING CONDITIONS
DURING THE 03-06Z TIMEFRAME TONIGHT. UNTIL THEN...LOOKS LIKE
IFR/MVFR WILL PREVAIL ACROSS THE EASTERN AREAS.

SYNOPSIS...
LATEST WATER VAPOR IMAGERY INDICATES A POWERFUL UPPER LEVEL LOW
ACROSS WEST TEXAS MOVING SOUTHEASTWARD TOWARDS THE FORECAST
AREA...WITH INFRARED SATELLITE IMAGERY SHOWS CLOUDS BLANKETING THE
ENTIRE CWA. SURFACE OBSERVATIONS INDICATE A COLD FRONT EXTENDS
FROM NEAR AUS TO SHV MOVING RAPIDLY SOUTHEASTWARD. OBS ALSO SHOW
DENSE SEA FOG WHICH DEVELOPED AROUND MIDNIGHT THROUGHOUT THE
COASTAL WATERS CONTINUES...WITH MOST AWOS SITES NOW REPORTING
VISIBILITIES NEAR ZERO. SOME OF THIS SEA FOG HAS SPREAD INLAND
WITH SCATTERED SITES IN SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
OCCASIONALLY FALLING TO 1/4SM VISIBILITY. RADAR IMAGERY INDICATES
SHOWERS AND THUNDERSTORMS AROUND THE HOU/GLS AREA MOVING QUICKLY
NORTHEASTWARD.

SHORT TERM...

MAIN ISSUES TODAY ARE POPS AND SEVERE WEATHER POTENTIAL. USING
00Z NAM FOR COLD FRONTAL PLACEMENT...BOUNDARY SHOULD ENTER THE
CWA AROUND 14Z...REACH BPT/AEX AROUND 16-17Z...LCH AROUND
18Z...LFT AT 21Z...AND EXIT THE CWA AROUND 00Z. BASED ON LATEST
HIGH RESOLUTION AND SHORT TERM MODEL GUIDANCE...HAVE INCREASED
POPS TO CATEGORICAL ACROSS THE SOUTHEASTERN TWO THIRDS OF THE
FORECAST AREA. HIGHEST PRECIP CHANCES ARE IN ACADIANA WHERE
SURFACE LOW BEGINS TO DEVELOP AND CREATES BEST COMBINATION OF
LIFT/MOISTURE/SHEAR. SPC ALSO INDICATES A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ACADIANA TODAY...AND SOME STRONG TO ISOLATED
SEVERE STORMS APPEAR POSSIBLE AS 00Z 4.0KM WRF DEPICTS SEVERAL
INTENSE THUNDERSTORMS LATE THIS MORNING THROUGH EARLY AFTERNOON.
MAIN THREATS IN OUR CWA SHOULD BE GUSTY WINDS AND POSSIBLY SOME
HAIL ALONG WITH LOCALLY HEAVY RAINFALL. WITH PRECIPITATION
EXPECTED MAINLY DURING THE MORNING AND EARLY AFTERNOON
HOURS...MOST MARDI GRAS FESTIVITIES THIS EVENING IN OUR CWA
SHOULD BE RAIN-FREE.

RAPID DRYING EXPECTED BEHIND FRONT WITH DEWPOINTS FALLING INTO
THE 30S AND 40S...AND HAVE REMOVED POPS FOR THE TONIGHT PERIOD.
LOWS TONIGHT FORECAST TO BE 20 TO 30 DEGREES BELOW THIS MORNING
LOWS...WITH UPPER 30S POSSIBLE IN NORTHERN ZONES. SPECTACULAR
WEATHER EXPECTED FOR SUNDAY AND MONDAY WITH HIGHS IN THE 60S AND
LOWS ON MONDAY MORNING IN THE UPPER 30S AND 40S.

LONG TERM...

FEW CHANGES MADE TO THE LONG TERM PORTION OF THE FORECAST WITH
FOCUS ON TODAY. WAA TO BEGIN ANEW MONDAY NIGHT WITH TEMPS TUESDAY
MORNING 15 TO 20 DEGREES WARMER THAN THE PREVIOUS NIGHT AND HIGHS
WELL INTO THE 70S. ANOTHER STRONG DEEP H5 TROUGH PROGGED TO SWEEP
ACROSS THE SOUTHERN CONUS FROM TUESDAY INTO WEDNESDAY...BRINGING
ANOTHER COLD FRONT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. DUE
TO SIGNIFICANT TIMING ISSUES BETWEEN GFS AND ECMWF ON FROPA WILL
LEAVE POPS IN HIGH CHANCE CATEGORY. COOLER AND DRIER WEATHER
ANTICIPATED FOR THE END OF THE FORECAST PERIOD.

MARINE...

DENSE SEA FOG HAS DEVELOPED ACROSS MAINLY THE WESTERN TWO THIRDS
OF THE COASTAL WATERS BUT WILL CONTINUE DENSE FOG ADVISORY FOR ALL
WATERS THROUGH 15Z THIS MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE NORTHWEST GULF AND A FEW COULD
BE STRONG. WINDS TO INCREASE QUICKLY OUT OF THE NORTHWEST WITH
FROPA AND HAVE ADDED SCA TO ALL WATERS FROM 18Z TODAY THROUGH 12Z
SUNDAY. WINDS AND SEAS TO DECREASE ON SUNDAY BEFORE ONSHORE FLOW
RETURNS AND INCREASING FROM MONDAY INTO TUESDAY. ANOTHER ROUND OF
SHOWERS AND STORMS AS WELL AS GUSTY OFFSHORE WINDS AND ROUGH SEAS
ANTICIPATED WITH NEXT FRONT ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  42  63  41  66 /  90  10   0   0   0
KBPT  69  42  62  43  66 /  80  10   0   0   0
KAEX  69  39  61  37  66 /  80  10   0   0   0
KLFT  73  44  62  43  66 / 100  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&
Hazardous weather outlook, Mar 5, 4:36 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CST SAT MAR 5 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-061045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A
COLD FRONT MOVING ACROSS THE REGION. SOME STORMS MAY BE STRONG TO
SEVERE ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA...GENERALLY
ALONG AND EAST OF A LINE FROM SABINE PASS TO OPELOUSAS. THE MAIN
SEVERE WEATHER THREATS ARE GUSTY WINDS AND LARGE HAIL. ALL
PRECIPITATION IS EXPECTED TO END BY LATE AFTERNOON AS THE COLD
FRONT MOVES EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TRANQUIL WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. ANOTHER COLD
FRONT MOVING ACROSS THE REGION WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST AND SOUTH
CENTRAL LOUISIANA TODAY.

GMZ430-432-435-450-452-455-470-472-475-061045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
436 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG WILL CONTINUE THROUGHOUT THE GULF WATERS UNTIL MID
MORNING TODAY. A COLD FRONT WILL BRING GUSTY NORTH WINDS AND ROUGH
SEAS FROM THIS AFTERNOON INTO TONIGHT...AND A SMALL CRAFT ADVISORY
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TRANQUIL MARINE WEATHER IS EXPECTED SUNDAY AND MONDAY. INCREASING
ONSHORE WINDS AND RISING SEAS ARE EXPECTED ON TUESDAY...WITH
ANOTHER COLD FRONT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

05

In the hours before

Local storm report, Mar 5, 7:21 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     HAIL             6 S LAKE CHARLES        30.12N 93.20W
03/05/2011  M0.25 INCH       CALCASIEU          LA   NWS EMPLOYEE

            PEA SIZE HAIL AT NWS LAKE CHARLES OFFICE

&&

SHAMBURGER
Special weather statement, Mar 5, 10:28 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 AM CST SAT MAR 5 2011

LAZ044-045-052>055-051730-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-
ST. MARY LA-IBERIA LA-
1028 AM CST SAT MAR 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST.
MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 1130 AM CST...

AT 1021 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES WEST OF ST. MARTINVILLE TO
5 MILES SOUTHWEST OF PECAN ISLAND...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ESTHER...ERATH...CADE...HENRY...PARKS AND INTRACOASTAL CITY.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 2959 9204 2954 9226 2958 9256 3020 9199
      3026 9150 3012 9145 3004 9121 2963 9155
      2964 9165 2974 9163 2971 9186 2977 9189
      2980 9186 2983 9183 2974 9211 2972 9212
      2964 9210 2958 9170 2942 9184

MM
Local storm report, Mar 5, 10:30 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1030 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     RAYNE                   30.24N 92.27W
03/05/2011                   ACADIA             LA   TRAINED SPOTTER

            BUILDING DAMGE REPORTED BY LAFAYETTE SKYWARN SPOTTER
            NETWORK IN RAYNE. POSSIBLE TORNADO.

&&

JRUA
Local storm report, Mar 5, 10:35 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             WASHINGTON              30.62N 92.06W
03/05/2011  E0.25 INCH       ST. LANDRY         LA   PUBLIC

            NWS STUDENT VOLUNTEER REPORTED PEA SIZE HAIL NEAR
            WASHINGTON.

&&

JRUA
Local storm report, Mar 5, 10:44 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.44N 92.98W
03/05/2011  M48 MPH          GMZ452             LA   AWOS

            PLATFORM EAST CAMERON 47 MEASURED WIND GUST TO 42 KNOTS
            OR 48 MPH.

&&

JRUA
Local storm report, Mar 5, 11:34 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     1 N CROWLEY             30.23N 92.38W
03/05/2011                   ACADIA             LA   BROADCAST MEDIA

            *** 3 INJ *** KATC REPORTS MODERATE BUILDING DAMAGE NEAR
            A WAFFLE HOUSE ALONG HWY 100 AND 13 JUST NORTH OF I-10.
            ADDITIONAL DAMAGE INCLUDES TWO RUPTURED GAS LINES. KATC
            ALSO REPORTS 3 MINOR INJURIES ASSOCIATED WITH THE STORM.
            POSSIBLE TORNADO

1000 AM     TSTM WND DMG     RAYNE                   30.24N 92.27W
03/05/2011                   ACADIA             LA   LAW ENFORCEMENT

            ACADIA SHERIFFS OFFICE REPORTS ROOF DAMAGE TO SEVERAL
            HOMES NEAR RAYNE.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 12:27 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Mar 5, 3:46 AM CSTSmall Craft AdvisoryLCH26 hr
Mar 5, 7:39 AM CSTSpecial Marine WarningLCH66 min
Mar 5, 8:14 AM CSTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Vermilion61 min
Mar 5, 8:40 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion50 min
Mar 5, 9:11 AM CSTSpecial Marine WarningLCH64 min
Mar 5, 9:32 AM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin58 min
Mar 5, 9:52 AM CSTTornado WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin38 min
Mar 5, 10:17 AM CSTSpecial Marine WarningLCH58 min
Mar 5, 10:28 AM CSTSpecial Weather StatementLCHSaint Martin, Vermilion62 min
Mar 5, 11:04 AM CSTSpecial Marine WarningLCH86 min
Mar 5, 11:53 AM CSTTornado WarningLCHSaint Martin, St. Mary52 min
Mar 5, 12:33 PM CSTSpecial Marine WarningLCH27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.